By Topic

IEEE Transactions on Automatic Control

Issue 8 • Date Aug. 2006

Filter Results

Displaying Results 1 - 25 of 31
  • Table of contents

    Publication Year: 2006, Page(s):c1 - c4
    Request permission for commercial reuse | PDF file iconPDF (40 KB)
    Freely Available from IEEE
  • IEEE Transactions on Automatic Control publication information

    Publication Year: 2006, Page(s): c2
    Request permission for commercial reuse | PDF file iconPDF (37 KB)
    Freely Available from IEEE
  • Impulse Control: Boolean Programming and Numerical Algorithms

    Publication Year: 2006, Page(s): 1229
    Request permission for commercial reuse | PDF file iconPDF (34 KB) | HTML iconHTML
    Freely Available from IEEE
  • Impulse control: Boolean programming and numerical algorithms

    Publication Year: 2006, Page(s):1230 - 1248
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (649 KB) | HTML iconHTML

    A numerical algorithmic approach to the impulse control problem is considered. Impulse controls are modelled by Boolean binary variables. The impulse Gateaux derivatives for impulse times, impulse volumes and Boolean variables are derived, and these are applied to the numerical algorithms. These algorithms require significantly less computation time and memory storage than the quasi-variational in... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Relaxing dynamic programming

    Publication Year: 2006, Page(s):1249 - 1260
    Cited by:  Papers (105)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (674 KB) | HTML iconHTML

    The idea of dynamic programming is general and very simple, but the "curse of dimensionality" is often prohibitive and restricts the fields of application. This paper introduces a method to reduce the complexity by relaxing the demand for optimality. The distance from optimality is kept within prespecified bounds and the size of the bounds determines the computational complexity. Several computati... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Towards a multiresolution approach to linear control

    Publication Year: 2006, Page(s):1261 - 1270
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (454 KB) | HTML iconHTML

    We develop a multiresolution approximation framework for linear control. We construct a multiresolution analysis of the set of input functions of a linear system. The approximation of an input u at a scale j is defined as the input uj of minimal energy such that the trajectories of the system associated with u and uj coincide on a grid of step length 2-j. We propos... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Stability of linear systems with interval time delays excluding zero

    Publication Year: 2006, Page(s):1271 - 1288
    Cited by:  Papers (12)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (667 KB) | HTML iconHTML

    The stability of linear systems with multiple, time-invariant, independent and uncertain delays is investigated. Each delay is assumed to reside within a known interval excluding zero. A delay-free sufficient comparison system is formed by replacing the delay elements with parameter-dependent filters, satisfying certain properties. It is shown that robust stability of this finite dimensional param... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Robust rendezvous for mobile autonomous agents via proximity graphs in arbitrary dimensions

    Publication Year: 2006, Page(s):1289 - 1298
    Cited by:  Papers (349)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (698 KB) | HTML iconHTML

    This paper presents coordination algorithms for networks of mobile autonomous agents. The objective of the proposed algorithms is to achieve rendezvous, that is, agreement over the location of the agents in the network. We provide analysis and design results for multiagent networks in arbitrary dimensions under weak requirements on the switching and failing communication topology. The novel correc... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Asymptotic variance of closed-loop subspace identification methods

    Publication Year: 2006, Page(s):1299 - 1314
    Cited by:  Papers (21)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (629 KB) | HTML iconHTML

    In this paper, the asymptotic properties of a version of the "innovation estimation" algorithm by Qin and Ljung as well as of a version of the "whitening filter" based algorithm introduced by Jansson are studied. Expressions for the asymptotic error as the sum of a "bias" term plus a "variance" term are given. The analysis is performed under rather mild assumptions on the spectrum of the joint inp... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Information flow and its relation to stability of the motion of vehicles in a rigid formation

    Publication Year: 2006, Page(s):1315 - 1319
    Cited by:  Papers (15)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (224 KB) | HTML iconHTML

    In this note, we consider the effect of information flow on the propagation of errors in spacing in a collection of vehicles trying to maintain a rigid formation during translational maneuvers. The motion of each vehicle is described using a linear time-invariant (LTI) system. We consider undirected and connected information flow graphs, and assume that each vehicle can communicate with a maximum ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On performance limitation in tracking a sinusoid

    Publication Year: 2006, Page(s):1320 - 1325
    Cited by:  Papers (13)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (249 KB) | HTML iconHTML

    This note studies the performance limitation of a feedback system with a given linear time-invariant (LTI) plant in tracking a sinusoidal signal. It continues and goes beyond some recent studies in the same topic in which it is assumed that the controller can access all the past and future values of the reference signal. In this note, we consider the more realistic (and more difficult) situation w... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Analysis of a second-order sliding-mode algorithm in presence of input delays

    Publication Year: 2006, Page(s):1325 - 1332
    Cited by:  Papers (6)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (371 KB) | HTML iconHTML

    In this note, a double integrator system under the action of a second-order sliding-mode control algorithm is considered, and the resulting closed-loop behavior in presence of an input delay is analysed. Due to the delay, in the limit the system trajectories are periodic. Whenever the control modulus is chosen to be constant, the amplitude and period of the resulting oscillations are fixed for any... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Optimality of first-order ILC among higher order ILC

    Publication Year: 2006, Page(s):1332 - 1336
    Cited by:  Papers (10)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (231 KB) | HTML iconHTML

    Higher order iterative learning control (HO-ILC) algorithms use past system control information from more than one past iterative cycle. This class of ILC algorithms have been proposed aiming at improving the learning efficiency and performance. This paper addresses the optimality of HO-ILC in the sense of minimizing the trace of the control error covariance matrix in the presence of a class of un... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • State estimation in stochastic hybrid Systems with sparse observations

    Publication Year: 2006, Page(s):1337 - 1342
    Cited by:  Papers (6)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (377 KB) | HTML iconHTML

    In this note we study the problem of state estimation for a class of sampled-measurement stochastic hybrid systems, where the continuous state x satisfies a linear stochastic differential equation, and noisy measurements y are taken at assigned discrete-time instants. The parameters of both the state and measurement equation depend on the discrete state q of a continuous-time finite Markov chain. ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • H/sub /spl infin// design with first-order controllers

    Publication Year: 2006, Page(s):1343 - 1347
    Cited by:  Papers (13)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (453 KB) | HTML iconHTML

    The problem of determining all first order controllers (C(s)=(x 1s+x2/s+x3)) which stabilize a given single-input-single-output (SISO) linear time-invariant (LTI) plant of arbitrary order has been recently solved. In this note, these results are extended to determine the subset of controllers which also satisfy various robustness and performance specifications whic... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On H/sub 2/ control of systems with multiple I/O delays

    Publication Year: 2006, Page(s):1347 - 1354
    Cited by:  Papers (8)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (504 KB) | HTML iconHTML

    The H2 optimal control problem of systems with multiple I/O delays is solved. The problem is tackled by first transforming it to what is called the two-sided regulator problem. The latter is solved using orthogonal projection arguments and spectral factorization. The resulting controller is an interconnection of rational blocks, nonrational blocks having finite impulse response, and del... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Robust Kalman filter for descriptor systems

    Publication Year: 2006, Page(s): 1354
    Cited by:  Papers (42)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (257 KB) | HTML iconHTML

    This note is concerned with the problem of state estimation for descriptor systems subject to uncertainties. A Kalman type recursive algorithm is derived. Numerical examples are included to demonstrate the performance of the proposed robust filter View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Stabilization of a chain of integrators with an unknown delay in the input by adaptive output feedback

    Publication Year: 2006, Page(s):1359 - 1363
    Cited by:  Papers (10)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (290 KB) | HTML iconHTML

    In this note, we consider a stabilization problem of a chain of integrators with an unknown delay in the input. We propose an adaptive output feedback control scheme in which the delay-related low-gain parameter is tuned online by utilizing the integral value of the input norm-bound. Thus, a priori knowledge on the delay is not required for controller design View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Stability analysis and stabilization of systems presenting nested saturations

    Publication Year: 2006, Page(s):1364 - 1371
    Cited by:  Papers (106)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (374 KB) | HTML iconHTML

    This note addresses the problems of stability analysis and stabilization of systems presenting nested saturations. Depending on the open-loop stability assumption, the global stability analysis and stabilization problems are considered. In the (local) analysis problem, the objective is the determination of estimates of the basin of attraction of the system. Considering the stabilization problem, t... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A numerical analysis of the Nash strategy for weakly coupled large-scale systems

    Publication Year: 2006, Page(s):1371 - 1377
    Cited by:  Papers (19)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (316 KB) | HTML iconHTML

    This note discusses the feedback Nash equilibrium of linear quadratic N-player Nash games for infinite-horizon large-scale interconnected systems. The asymptotic structure along with the uniqueness and positive semidefiniteness of the solutions of the cross-coupled algebraic Riccati equations (CAREs) is newly established via the Newton-Kantorovich theorem. The main contribution of this study is th... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On overshoot and nonminimum phase zeros

    Publication Year: 2006, Page(s):1378 - 1382
    Cited by:  Papers (17)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (208 KB) | HTML iconHTML

    It is widely known that real nonminimum phase zeros lead to step response undershoot, and that the size of the undershoot necessarily tends to infinity as the settling time tends to zero. In this note, we show that the presence of two or more real nonminimum phase zeros can lead to step response overshoot in addition to undershoot. A lower bound on the overshoot is derived, and it is shown that th... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Stochastic stability of Ito differential equations with semi-Markovian jump parameters

    Publication Year: 2006, Page(s):1383 - 1387
    Cited by:  Papers (8)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (225 KB) | HTML iconHTML

    In this note, the problem of stochastic stability for linear systems with jump parameters being semi-Markovian rather than full Markovian is further investigated. In particular, the system under consideration is described by Ito type nonlinear stochastic differential equations with phase type semi-Markovian jump parameters. Stochastic stability conditions are presented View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the observability of linear differential-algebraic systems with delays

    Publication Year: 2006, Page(s):1387 - 1392
    Cited by:  Papers (6)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (248 KB) | HTML iconHTML

    The problem of Ropfn-observability is considered for the simplest linear time- delay differential-algebraic system consisting of differential and difference equations. A determining equation system is introduced and a number of algebraic properties of the determining equation solutions is established, in particular, the well-known Hamilton-Cayley matrix theorem is generalized to the sol... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Stability of TCP/RED systems in AQM routers

    Publication Year: 2006, Page(s):1393 - 1398
    Cited by:  Papers (47)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (681 KB) | HTML iconHTML

    By applying the time-delay control theory to a TCP/RED dynamic model, this note establishes some explicit conditions under which the TCP/RED system is stable in terms of the average queue length. Then, the stability region is discussed. Finally, the results are illustrated by using ns2 simulations, which demonstrates that it is able to choose an appropriate control parameter maxp of RED... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Robust explicit MPC based on approximate multiparametric convex programming

    Publication Year: 2006, Page(s):1399 - 1403
    Cited by:  Papers (18)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (418 KB) | HTML iconHTML

    Many robust model predictive control (MPC) schemes require the online solution of a computationally demanding convex program. For deterministic MPC schemes, multiparametric programming was successfully applied to move offline most of the computation. In this paper, we adopt a general approximate multiparametric algorithm recently suggested for convex problems and propose to apply it to a classical... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.

Aims & Scope

In the IEEE Transactions on Automatic Control, the IEEE Control Systems Society publishes high-quality papers on the theory, design, and applications of control engineering.  Two types of contributions are regularly considered

Full Aims & Scope

Meet Our Editors

Editor-in-Chief
P. J. Antsaklis
Dept. Electrical Engineering
University of Notre Dame